MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO; SURGICAL MESH
Catalog Number 0010217
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Disability (2371)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventro device may have caused or contributed to the reported event.The attorney alleges the patient underwent an additional surgery to remove the infected device.Another surgery was required to repair an intestinal fistula.Regarding infection; the warning section of the instructions-for-use states, ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed." fistula formation is a known inherent risk of surgery and is listed in the instructions-for-use as a possible adverse reaction.A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010: the patient underwent repair of a ventral hernia.A bard/davol ventrio was implanted in the patient during this repair.On (b)(6) 2017: the patient underwent surgery to explant the infected ventrio mesh.During the surgery the physician noted that "the mesh appeared to be involved with an infected abscess within the abdomen." on (b)(6) 2017: the patient underwent a repair of an intestinal fistula secondary to the mesh infection.The physician noted that the patient would require additional surgery to implant another mesh device.The patient continues to experience complications related to the mesh and will likely require additional surgeries to repair the damage from the mesh.The mesh implanted in the patient failed to reasonably perform as intended.The mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the mesh was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering, anxiety depression, disability, and impairment.

Brand Name
VENTRIO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8091568
Report Number1213643-2018-04097
Device Sequence Number1407224
Product Code FTL
UDI-Device Identifier00801741016448
UDI-Public(01)00801741016448
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2011
Device Catalogue Number0010217
Device Lot NumberHUUA0814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;